MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS TRANSLUMINAL CORONARY ANGIOPLASTY PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS TRANSLUMINAL CORONARY ANGIOPLASTY PERCUTANEOUS
Model Number 7130
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned product consisted of an emerge balloon catheter.The balloon was tightly folded with blood in the wire lumen.There were numerous hypotube kinks.The hypotube was separated 24.5cm from the hub.The separated ends of the hypotube was ovaled indicating the hypotube was kinked prior to separating.
 
Event or Problem Description
It was reported that shaft break occurred.The chronic totally occluded target lesion was located in the severely calcified right coronary artery.A 2.00mm x 8mm emerge balloon catheter was advanced for dilatation.There were two balloons in the guide catheter and while pushing, the shaft kinked and when pulled back, the shaft broke about 6 inches from the hub.The device was removed and the procedure was completed with another of the same device.There were no patient complications reported.

Brand Name
EMERGE
Common Device Name
CATHETERS TRANSLUMINAL CORONARY ANGIOPLASTY PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9746012
Report Number2134265-2020-02008
Device Sequence Number14074263
Product Code LOX
UDI-Device Identifier08714729806509
UDI-Public08714729806509
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2022
Device Model Number7130
Device Catalogue Number7130
Device Lot Number0024604026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2020
Initial Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR